Alert archive / Illinois / Small Craft Advisories in 2021
Small Craft Advisory 67, NWS Chicago, IL
NWS Chicago, IL issued this small craft advisory at Aug 30, 2021, 8:49 PM CDT. It took effect at Aug 31, 2021, 7:00 PM CDT. It was in force for 36 hr.
The area
The counties it named.
The facts
- Issued
- Aug 30, 2021, 8:49 PM CDT (01:49 UTC)
- In effect from
- Aug 31, 2021, 7:00 PM CDT
- Expired
- Sep 2, 2021, 7:00 AM CDT
- In force
- 36 hr
- Issued by
- NWS Chicago, IL
The text
As transmitted.
013 WHUS73 KLOT 310149 MWWLOT URGENT - MARINE WEATHER MESSAGE National Weather Service Chicago IL 849 PM CDT Mon Aug 30 2021 LMZ740>744-311000- /O.NEW.KLOT.SC.Y.0067.210901T0000Z-210902T1200Z/ Winthrop Harbor to Wilmette Harbor IL- Wilmette Harbor to Northerly Island IL- Northerly Island to Calumet Harbor IL- Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN- 849 PM CDT Mon Aug 30 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM TUESDAY TO 7 AM CDT THURSDAY... * WHAT...Waves 3 to 6 ft occasionally 8 feet expected. * WHERE...Winthrop Harbor to Wilmette Harbor IL, Wilmette Harbor to Northerly Island IL, Northerly Island to Calumet Harbor IL, Calumet Harbor IL to Gary IN and Gary to Burns Harbor IN. * WHEN...From 7 PM Tuesday to 7 AM CDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Borchardt
10 follow-up statements
094 WHUS73 KLOT 310801 MWWLOT URGENT - MARINE WEATHER MESSAGE National Weather Service Chicago IL 301 AM CDT Tue Aug 31 2021 LMZ740>744-311615- /O.CON.KLOT.SC.Y.0067.210901T0000Z-210902T1200Z/ Winthrop Harbor to Wilmette Harbor IL- Wilmette Harbor to Northerly Island IL- Northerly Island to Calumet Harbor IL- Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN- 301 AM CDT Tue Aug 31 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM CDT THURSDAY... * WHAT...Waves to 6 ft occasionally 8 feet expected. * WHERE...Winthrop Harbor to Wilmette Harbor IL, Wilmette Harbor to Northerly Island IL, Northerly Island to Calumet Harbor IL, Calumet Harbor IL to Gary IN and Gary to Burns Harbor IN. * WHEN...From 7 PM this evening to 7 AM CDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
961 WHUS73 KLOT 311457 MWWLOT URGENT - MARINE WEATHER MESSAGE National Weather Service Chicago IL 957 AM CDT Tue Aug 31 2021 LMZ740>744-312300- /O.CON.KLOT.SC.Y.0067.210901T0000Z-210902T1200Z/ Winthrop Harbor to Wilmette Harbor IL- Wilmette Harbor to Northerly Island IL- Northerly Island to Calumet Harbor IL- Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN- 957 AM CDT Tue Aug 31 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM CDT THURSDAY... * WHAT...Waves to 6 ft occasionally 8 feet expected. * WHERE...Winthrop Harbor to Wilmette Harbor IL, Wilmette Harbor to Northerly Island IL, Northerly Island to Calumet Harbor IL, Calumet Harbor IL to Gary IN and Gary to Burns Harbor IN. * WHEN...From 7 PM this evening to 7 AM CDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Petr
970 WHUS73 KLOT 312017 MWWLOT URGENT - MARINE WEATHER MESSAGE National Weather Service Chicago IL 317 PM CDT Tue Aug 31 2021 LMZ745-010430- /O.EXB.KLOT.SC.Y.0067.210901T1700Z-210902T1200Z/ Burns Harbor to Michigan City IN- 317 PM CDT Tue Aug 31 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON WEDNESDAY TO 7 AM CDT THURSDAY... * WHAT...Waves 6 ft occasionally 8 feet expected. Northeast winds to 20 kt. * WHERE...Burns Harbor to Michigan City IN. * WHEN...From noon Wednesday to 7 AM CDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ740>744-010430- /O.CON.KLOT.SC.Y.0067.210901T0000Z-210902T1200Z/ Winthrop Harbor to Wilmette Harbor IL- Wilmette Harbor to Northerly Island IL- Northerly Island to Calumet Harbor IL- Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN- 317 PM CDT Tue Aug 31 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM CDT THURSDAY... * WHAT...Waves to 6 ft occasionally 8 feet expected. Northeast winds to 25 kt. * WHERE...Winthrop Harbor to Wilmette Harbor IL, Wilmette Harbor to Northerly Island IL, Northerly Island to Calumet Harbor IL, Calumet Harbor IL to Gary IN and Gary to Burns Harbor IN. * WHEN...From 7 PM this evening to 7 AM CDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Carlaw
097 WHUS73 KLOT 010226 MWWLOT URGENT - MARINE WEATHER MESSAGE National Weather Service Chicago IL 926 PM CDT Tue Aug 31 2021 LMZ740>744-011030- /O.CON.KLOT.SC.Y.0067.000000T0000Z-210902T1200Z/ Winthrop Harbor to Wilmette Harbor IL- Wilmette Harbor to Northerly Island IL- Northerly Island to Calumet Harbor IL- Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN- 926 PM CDT Tue Aug 31 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THURSDAY... * WHAT...Waves to 6 ft occasionally 8 feet expected. North to northeast winds to 25 kt. * WHERE...Winthrop Harbor to Wilmette Harbor IL, Wilmette Harbor to Northerly Island IL, Northerly Island to Calumet Harbor IL, Calumet Harbor IL to Gary IN and Gary to Burns Harbor IN. * WHEN...Through 7 AM CDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ745-011030- /O.CON.KLOT.SC.Y.0067.210901T1700Z-210902T1200Z/ Burns Harbor to Michigan City IN- 926 PM CDT Tue Aug 31 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON WEDNESDAY TO 7 AM CDT THURSDAY... * WHAT...Waves 6 ft occasionally 8 feet expected. North to northeast winds to 20 kt. * WHERE...Burns Harbor to Michigan City IN. * WHEN...From noon Wednesday to 7 AM CDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Borchardt
400 WHUS73 KLOT 010813 MWWLOT URGENT - MARINE WEATHER MESSAGE National Weather Service Chicago IL 313 AM CDT Wed Sep 1 2021 LMZ740>744-011615- /O.CON.KLOT.SC.Y.0067.000000T0000Z-210902T1200Z/ Winthrop Harbor to Wilmette Harbor IL- Wilmette Harbor to Northerly Island IL- Northerly Island to Calumet Harbor IL- Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN- 313 AM CDT Wed Sep 1 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THURSDAY... * WHAT...Waves to 6 ft occasionally 8 feet expected. North to northeast winds to 25 kt. * WHERE...Winthrop Harbor to Wilmette Harbor IL, Wilmette Harbor to Northerly Island IL, Northerly Island to Calumet Harbor IL, Calumet Harbor IL to Gary IN and Gary to Burns Harbor IN. * WHEN...Until 7 AM CDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ745-011615- /O.CON.KLOT.SC.Y.0067.210901T1700Z-210902T1200Z/ Burns Harbor to Michigan City IN- 313 AM CDT Wed Sep 1 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 7 AM CDT THURSDAY... * WHAT...Waves to 6 ft occasionally 8 feet expected. North to northeast winds to 25 kt. * WHERE...Burns Harbor to Michigan City IN. * WHEN...From noon today to 7 AM CDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
319 WHUS73 KLOT 011445 MWWLOT URGENT - MARINE WEATHER MESSAGE National Weather Service Chicago IL 945 AM CDT Wed Sep 1 2021 LMZ740>744-012245- /O.CON.KLOT.SC.Y.0067.000000T0000Z-210902T1200Z/ Winthrop Harbor to Wilmette Harbor IL- Wilmette Harbor to Northerly Island IL- Northerly Island to Calumet Harbor IL- Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN- 945 AM CDT Wed Sep 1 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THURSDAY... * WHAT...Waves to 6 ft occasionally 8 feet expected. North to northeast winds to 25 kt. * WHERE...Winthrop Harbor to Wilmette Harbor IL, Wilmette Harbor to Northerly Island IL, Northerly Island to Calumet Harbor IL, Calumet Harbor IL to Gary IN and Gary to Burns Harbor IN. * WHEN...Until 7 AM CDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ745-012245- /O.CON.KLOT.SC.Y.0067.210901T1700Z-210902T1200Z/ Burns Harbor to Michigan City IN- 945 AM CDT Wed Sep 1 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 7 AM CDT THURSDAY... * WHAT...Waves to 6 ft occasionally 8 feet expected. North to northeast winds to 25 kt. * WHERE...Burns Harbor to Michigan City IN. * WHEN...Until 7 AM CDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Petr
242 WHUS73 KLOT 012011 MWWLOT URGENT - MARINE WEATHER MESSAGE National Weather Service Chicago IL 311 PM CDT Wed Sep 1 2021 LMZ740>744-020415- /O.CON.KLOT.SC.Y.0067.000000T0000Z-210902T1200Z/ Winthrop Harbor to Wilmette Harbor IL- Wilmette Harbor to Northerly Island IL- Northerly Island to Calumet Harbor IL- Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN- 311 PM CDT Wed Sep 1 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THURSDAY... * WHAT...Waves to 6 ft occasionally 8 feet expected. North to northeast winds to 25 kt. * WHERE...Winthrop Harbor to Wilmette Harbor IL, Wilmette Harbor to Northerly Island IL, Northerly Island to Calumet Harbor IL, Calumet Harbor IL to Gary IN and Gary to Burns Harbor IN. * WHEN...Until 7 AM CDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ745-020415- /O.CON.KLOT.SC.Y.0067.000000T0000Z-210902T1200Z/ Burns Harbor to Michigan City IN- 311 PM CDT Wed Sep 1 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THURSDAY... * WHAT...Waves to 6 ft occasionally 8 feet expected. North to northeast winds to 25 kt. * WHERE...Burns Harbor to Michigan City IN. * WHEN...Until 7 AM CDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Petr
004 WHUS73 KLOT 020253 MWWLOT URGENT - MARINE WEATHER MESSAGE National Weather Service Chicago IL 953 PM CDT Wed Sep 1 2021 LMZ740>744-021200- /O.CON.KLOT.SC.Y.0067.000000T0000Z-210902T1200Z/ Winthrop Harbor to Wilmette Harbor IL- Wilmette Harbor to Northerly Island IL- Northerly Island to Calumet Harbor IL- Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN- 953 PM CDT Wed Sep 1 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THURSDAY... * WHAT...Waves to 6 ft occasionally 8 feet expected. Northeast winds to 20 kt. * WHERE...Illinois and Indiana nearshore waters. * WHEN...Until 7 AM CDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ745-021200- /O.CON.KLOT.SC.Y.0067.000000T0000Z-210902T1200Z/ Burns Harbor to Michigan City IN- 953 PM CDT Wed Sep 1 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THURSDAY... * WHAT...Waves to 6 ft occasionally 8 feet expected. Northeast winds to 20 kt. * WHERE...Burns Harbor to Michigan City IN. * WHEN...Until 7 AM CDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
319 WHUS73 KLOT 020808 MWWLOT URGENT - MARINE WEATHER MESSAGE National Weather Service Chicago IL 308 AM CDT Thu Sep 2 2021 LMZ740>744-021200- /O.CON.KLOT.SC.Y.0067.000000T0000Z-210902T1200Z/ Winthrop Harbor to Wilmette Harbor IL- Wilmette Harbor to Northerly Island IL- Northerly Island to Calumet Harbor IL- Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN- 308 AM CDT Thu Sep 2 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING... * WHAT...Waves to 6 ft occasionally 8 feet expected. * WHERE...Illinois nearshore waters. * WHEN...Until 7 AM CDT this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ745-021200- /O.CON.KLOT.SC.Y.0067.000000T0000Z-210902T1200Z/ Burns Harbor to Michigan City IN- 308 AM CDT Thu Sep 2 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING... * WHAT...Waves to 6 ft occasionally 8 feet expected. * WHERE...Indiana nearshore waters. * WHEN...Until 7 AM CDT this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
653 WHUS73 KLOT 021153 MWWLOT URGENT - MARINE WEATHER MESSAGE National Weather Service Chicago IL 653 AM CDT Thu Sep 2 2021 LMZ740>744-021300- /O.EXP.KLOT.SC.Y.0067.000000T0000Z-210902T1200Z/ Winthrop Harbor to Wilmette Harbor IL- Wilmette Harbor to Northerly Island IL- Northerly Island to Calumet Harbor IL- Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN- 653 AM CDT Thu Sep 2 2021 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 7 AM CDT THIS MORNING... Waves will continue to slowly subside this morning. $$ LMZ745-021300- /O.EXP.KLOT.SC.Y.0067.000000T0000Z-210902T1200Z/ Burns Harbor to Michigan City IN- 653 AM CDT Thu Sep 2 2021 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 7 AM CDT THIS MORNING... Waves will continue to slowly subside this morning. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this small craft advisory went out at Aug 30, 8:30 PM CDT, 19 minutes earlier.
Area forecast discussion, Aug 30, 8:30 PM CDT, 19 minutes before
Area Forecast Discussion
National Weather Service Chicago/Romeoville, IL
830 PM CDT Mon Aug 30 2021
.UPDATE...
830 PM CDT
A hand-analyzed surface map this evening depicts a building high
pressure system across the western Great Lakes northeast of a
plume of 60-70 degree surface dew points stretching from southern
Illinois toward Nebraska and the Dakotas. Such a regime is giving
us a beautiful evening with low humidity, temperatures in the
lower 70s, light winds, and mostly clear skies.
Meanwhile, radar and satellite imagery across the northern Plains
shows two areas of active convection -- the first across northern
South Dakota and the second near the South Dakota/Nebraska/Iowa
borders. Both areas are along the gradient in low-level moisture
and nose of a modest 20-25 kt southerly low-level jet, as well as
within a plume of impressively steep mid-level lapse rates near 9
K/km (re: 00Z OAX RAOB). With the low-level moisture (and hence
instability) gradient oriented sharply southeast, the expectation
is for both aforementioned areas of thunderstorms to dive
southeast across Iowa and miss our area to the west during the
overnight hours. The thunderstorms entering Iowa already appear to
be organizing a cold pool with southeasterly propagation, lending
confidence to our forecast. At least some increase in cloud cover
nevertheless appears likely especially toward daybreak which may
prevent temperatures tomorrow from reaching the levels they did
today (low 80s vs mid 80s). At any rate, tomorrow continues to
look like a pleasant day with low humidity.
As the surface high pressure system to our north shifts east and
remnants of Ida move into the Lower Ohio River Valley tomorrow
evening, a stout low-level pressure gradient will develop over
the Great Lakes affording the development of brisk winds over Lake
Michigan. Accordingly, waves will increase to 3 to 5 feet Tuesday
evening and last through Thursday. While 3 to 5 foot waves don't
seem menacing, they correspond to the deadliest days on Lake
Michigan. (Beachgoers think they can handle the waves but realize
the hard way it's quite difficult). Last Sunday alone, four
beachgoers lost their lives in Lake Michigan while wave heights
ranged from 3 to 5 feet. So, in coordination with NWS Milwaukee,
we hoisted an early heads-up Beach Hazards Statement this evening
for all but Porter county, Indiana (where wave heights currently
look to me a smidge lower) to catch the late evening newscasts
and indeed spread the word to stay out of the Lake starting
Tomorrow evening.
Updated products will be sent shortly.
Borchardt
&&
.SHORT TERM...
224 PM CDT
Through Tuesday night...
A much more pleasant airmass has settled in across northern
Illinois where dewpoints have mixed out into the upper 50s and
lower 60s. Boundary layer moisture is in greater supply across our
far southern counties where the 850 mb front has hung up a bit,
but even there, surface dewpoints in to low to mid 60s continue to
result in a generally capped airmass based on latest mesoanalysis.
Based on the location of the better cumulus and ongoing
convection, think the potential for thunder is low enough to push
chances completely out of our forecast area this afternoon. For
tonight, can't entirely rule out some very spotty fog development,
although the better signal is relegated across parts of central
Illinois ahead of the surface front.
Latest expectation is for an area of convection to develop later
this evening and overnight across Nebraska in advance of the
latest shortwave pushing east of the Continental Divide. With the
elevated instability axis positioned off well to our south and
west, not seeing much of a signal for precipitation chances into
our local area with any MCS-related activity likely to push more
south and eastward with time through Tuesday morning. Across our
far southern tier of counties, have elected to hold onto some
lower end shower and storm chances, however, as there are signs
the moist axis may attempt to slosh northward for a time.
Through Tuesday afternoon, a reinforcing cold front is expected to
push down the lake. This will increase our north east surface
winds a bit over land, but moreso across the lake resulting in
another period of building wave action and a likely period of
dangerous swimming conditions across our area beaches by Tuesday
evening and overnight. 850 mb temperatures are forecast to dip
towards +10 C by late Tuesday night, and when overlying lake
temperatures in the low to mid 70s, will result in just a bit of
lake-induced CAPE (we are getting to that time of year after
all!). Marked subsidence inversion around 750 mb will keep
CAPE/lake-induced EL values pretty low, but sufficient for perhaps
some increased cloud cover and maybe a spotty light shower. The
forecast will continue to reflect dry conditions through Tuesday
night for the time being.
Carlaw
&&
.LONG TERM...
224 PM CDT
Wednesday through Monday...
Pleasant weather starts off the long term with afternoon highs in
the lower 80s and dew points in the upper 50s. We are tracking the
possibility of a few slight rain chances heading into labor day
Weekend.
An area of high pressure at the surface begins to move in from
the north on Wednesday which will bring us abundant sunshine for
the day on Wednesday into the day on Thursday. Along with the sun
we will be looking at northeasterly flow across the region which
will build the waves along the Lake Michigan beaches. These
onshore winds will support waves averaging 4-5 feet and a high
risk for rip currents throughout the day Wednesday and even into
Wednesday night. A Beach Hazard Statement will likely be needed
during that time frame.
The rip current risk is expected to lessen as we head into the day
on Thursday with some increasing clouds across the northern CWA.
Also during this time an upper-level shortwave and associated
surface front will begin to move into the northern and central
plains. At this time, model guidance keeps us dry with a mix of sun
and clouds on Friday and some slight rain chances on Saturday, but
most should remain dry.
This surface front and upper-level disturbance is forecast to clear
the area by Sunday leaving us with partly to mostly sunny conditions
to close out our Labor Day Weekend.
Yack
&&
.AVIATION...
For the 00Z TAFs...
Aviation Forecast Concerns:
* Northeast winds Tuesday increase/become modestly gusty late
afternoon and evening around 15 kts.
Lake breeze had moved through GYY/MDW/ORD earlier this afternoon
(and looks to make it to DPA around or shortly after 00Z this
evening), with modest east winds. With loss of mixing and decay of
the lake breeze toward sunset, should see winds diminish and
become largely light and variable within southern periphery of
surface high pressure ridge to our north.
High pressure will strengthen across the northern Lakes Tuesday,
with northeast winds gradually increasing and pushing a
reinforcing cold front through the area late in the day. Forecast
soundings indicate the potential for some gusts into the mid-upper
teens by late day/early evening behind the front. With cooler air
mass spreading over the lake later Tuesday night into Wednesday
there may be the potential for some lake-induced stratocu to
develop, though it appears this would likely be beyond the 06Z
end of current ORD/MDW 30 hour forecast.
Ratzer
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...Beach Hazards Statement...ILZ006-ILZ103-ILZ104...7 PM Tuesday to
7 AM Thursday.
IN...Beach Hazards Statement...INZ001...7 PM Tuesday to 7 AM Thursday.
LM...Small Craft Advisory...LMZ740-LMZ741-LMZ742-LMZ743-LMZ744...7 PM
Tuesday to 7 AM Thursday.
&&
Visit us at weather.gov/chicago
Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSChicago
www.twitter.com/NWSChicago
www.youtube.com/NWSChicagoHazardous weather outlook, Aug 30, 2:53 PM CDT, 5 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Chicago/Romeoville IL 253 PM CDT Mon Aug 30 2021 ILZ003>006-008-010>013-019>021-023-032-033-039-103>108-INZ001-002- 010-011-019-312000- Winnebago-Boone-McHenry-Lake IL-Ogle-Lee-De Kalb-Kane-DuPage- La Salle-Kendall-Grundy-Kankakee-Livingston-Iroquois-Ford- Northern Cook-Central Cook-Southern Cook-Northern Will- Southern Will-Eastern Will-Lake IN-Porter-Newton-Jasper-Benton- 253 PM CDT Mon Aug 30 2021 /353 PM EDT Mon Aug 30 2021/ This Hazardous Weather Outlook is for portions of North Central Illinois...Northeast Illinois and Northwest Indiana. .DAY ONE...Tonight. Weather hazards expected... Limited Thunderstorm Risk. DISCUSSION... There is a chance of thunderstorms south of a Pontiac to Watseka to Remington line. No severe weather is expected. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Tuesday... Limited Morning Thunderstorm Risk South. High Swim Risk at night. Wednesday... High Swim Risk. Friday... Limited Thunderstorm Risk. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be necessary through tonight. GENERAL STORM MOTION OF THE DAY: Moving toward the east at 25 mph. LMZ740>745-312000- Winthrop Harbor to Wilmette Harbor IL- Wilmette Harbor to Northerly Island IL- Northerly Island to Calumet Harbor IL- Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN- Burns Harbor to Michigan City IN- 253 PM CDT Mon Aug 30 2021 This Hazardous Weather Outlook is for portions of the Illinois nearshore waters of Lake Michigan and the Indiana nearshore waters of Lake Michigan. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Tuesday... Hazardous conditions for small craft are likely. KJB Visit us at http://weather.gov/chicago Follow us on Facebook, Twitter, and Youtube at: www.facebook.com/nwschicago www.twitter.com/nwschicago www.youtube.com/nwschicago
The office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 30, 7:06 PM CDT | Beach Hazards Statement | LOT | Cook, Lake | 63 hr |
Nearby
Small Craft Advisories in Illinois, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.